Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Lung infection, taken biaxin antibiotics, liver enzyme rises, ALT, AST

Hi, I took Biaxin antibiotics for a week and a half (500mg every 6 hours) due to lung infection. 2 weeks after i was done taking Biaxin, my personal Doctor took a yearly blood check up. The results were great in the exception of Alt 85 and Ast 107. I always been a healthy and active person and my family does not have a history of any organ diseases. Is the Biaxin the reason of my livers enzymes to rise?
Asked On : Sun, 13 May 2012
Answers:  1 Views:  102
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Pulmonologist 's  Response
AST and ALT are liver enzymes and are generally raised in various liver disorders. However sometimes there is rise in these enzymes in diseases other than those of liver eg viral infections, bacterial infections etc. In fact some rise is mostly seen in any infliction of any organ of the body. If you are not cosuming moderate to large quantities of alcohol, you need not worry and this rise in enzymes will subside on its own in due course of time.
Answered: Sat, 26 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor